View Full Version : concerta is killing me


sabrisuper
01-30-16, 12:30 PM
-attention:this topic includes bad english -
hi everyone, I've been using for 6 months . 52 mg but this made me sick , i fell too strange and my heart so anxious :( i use propranolol with concerta but this is not enough. my blood pleasure is normal but i can feel my heart.
I'm scared to death but my college exam in march :( what can i do ? i used starattera but its made high pulse .i tried with ssri but thats make hives .
im so sad and i havent enough time for study :(

Corina86
01-30-16, 12:38 PM
Maybe you dosage is too high.

sabrisuper
01-30-16, 12:45 PM
Maybe you dosage is too high.
could be, i used 5 box 52mg . if i will take lower concerta , will there a problem ? maybe low attention or like something:(

Lunacie
01-30-16, 01:22 PM
The starting dose for Concerta is much lower, only 18 mg, raised slowly maybe every couple of weeks.

Some people find it takes even longer to adjust to each dose increase.

It should have taken 2 to 4 months to reach a dose of 54 mg, starting at 18 mg, 27 mg, 36 mg, then 54 mg.

The highest dose is 72 mg so you can see you were probably started on much too high a dose.

Sorry your doctor doesn't understand about titrating stimulant meds.

aeon
01-30-16, 02:19 PM
The highest dose is 72 mg so you can see you were probably started on much too high a dose.

Is that a guideline from the manufacturer or the FDA? If so, I was not aware of that. I was prescribed 108mg by my doctor.


Cheers,
Ian

Lunacie
01-30-16, 02:27 PM
That's what it says at drugs.com > concerta dosage

Doses may be increased in 18 mg increments at weekly intervals for patients who have not achieved an optimal response at a lower dose. Daily dosages above 54 mg in children and 72 mg in adolescents have not been studied and are not recommended. Daily dosages above 72 mg in adults are not recommended.

namazu
01-30-16, 02:42 PM
72mg is not a "hard" maximum dose. (I've been taking a higher dosage for years, as prescribed and monitored by my doctor.) Rather, it's the drug manufacturer's recommended max based on doses that were tested in clinical trials prior to drug approval. Doctors can and do prescribe higher doses when they feel it is medically appropriate.

But sabrisuper states that s/he is taking 52mg (or maybe 54mg, as that's how it's sold).

I agree with Corina and Lunacie that this sounds like it may be too high a dose for sabrisuper, based on the side effects of anxiety and feeling sick.

And I agree with Lunacie that if this was a *starting dose*, rather than something reached after titration from a lower dose, it may have been too high a dose to start with. If that's the case, it suggests the doctor may not have been sufficiently knowledgeable/careful in prescribing the Concerta.

sabrisuper, have you told your doctor about the side effects? Perhaps you could try a lower dose of Concerta, like 36mg, to see if that gives benefit with fewer side effects.

sabrisuper
01-31-16, 06:10 AM
72mg is not a "hard" maximum dose. (I've been taking a higher dosage for years, as prescribed and monitored by my doctor.) Rather, it's the drug manufacturer's recommended max based on doses that were tested in clinical trials prior to drug approval. Doctors can and do prescribe higher doses when they feel it is medically appropriate.

But sabrisuper states that s/he is taking 52mg (or maybe 54mg, as that's how it's sold).

I agree with Corina and Lunacie that this sounds like it may be too high a dose for sabrisuper, based on the side effects of anxiety and feeling sick.

And I agree with Lunacie that if this was a *starting dose*, rather than something reached after titration from a lower dose, it may have been too high a dose to start with. If that's the case, it suggests the doctor may not have been sufficiently knowledgeable/careful in prescribing the Concerta.

sabrisuper, have you told your doctor about the side effects? Perhaps you could try a lower dose of Concerta, like 36mg, to see if that gives benefit with fewer side effects.
i said doctor but just gave me ssri and said " this is not my professional branch (child psychiatry see to adhd in turkey) but i will give concerta , come 1 mounth later "
:( i toke concerta and propnalolol this day, its looks okey but i wont use ssri . my hives gone I'm afraid to see effect of deprivation ssri.
thanks for answers.

Lunacie
01-31-16, 10:35 AM
i said doctor but just gave me ssri and said " this is not my professional branch (child psychiatry see to adhd in turkey) but i will give concerta , come 1 mounth later "
:( i toke concerta and propnalolol this day, its looks okey but i wont use ssri . my hives gone I'm afraid to see effect of deprivation ssri.
thanks for answers.

What caused the hives?

I am allergic to propranolol and it caused hives at first, then swelling of the lips, throat and tongue.

pelargonium
01-31-16, 12:29 PM
I took methylphenidate (80mg/day) for 8 months, before switching to dexamfetamine because of unpleasant side-effects from MPH. But I started on 5mg 3x day, which is the equivalent of an 18mg concerta capsule.

As a starting dose, 52mg sounds very high. However, after 6 months it seems appropriate in any case to request a full review with the prescriber.